January  2017, 37(1): 15-31. doi: 10.3934/dcds.2017002

Homogenization of singular quasilinear elliptic problems with natural growth in a domain with many small holes

1. 

Departamento de Matemáticas, Universidad de Almería, Ctra. Sacramento s/n, La Cañada de San Urbano 04120, Almería, Spain

2. 

Departamento de Matemática Aplicada y Estadística, Campus Alfonso XIII, Universidad Politécnica de Cartagena, 30203, Murcia, Spain

* Corresponding author

Received  March 2016 Revised  August 2016 Published  November 2016

Fund Project: Research supported by MINECO-FEDER grant MTM2015-68210-P and Junta de Andalucía FQM-194 (first author) and FQM-116 (second author). Programa de Apoyo a la Investigación de la Fundación Séneca-Agencia de Ciencia y Tecnología de la Región de Murcia, reference 19461/PI/14 (second author)

In this paper we consider the homogenization problem for quasilinear elliptic equations with singularities in the gradient, whose model is the following
$\begin{equation*}\begin{cases}\displaystyle -Δ u^\varepsilon + \frac{|\nabla u^\varepsilon|^2}{{(u^\varepsilon})^θ} = f (x)& \mbox{in} \; Ω^\varepsilon,\\u^\varepsilon = 0&\mbox{on} \; \partial Ω^\varepsilon,\\\end{cases}\end{equation*}$
where Ω is an open bounded set of
$\mathbb{R}^N$
,
$θ ∈ (0,1)$
and
$f$
is positive function that belongs to a certain Lebesgue's space. The homogenization of these equations is posed in a sequence of domains
$Ω^\varepsilon$
obtained by removing many small holes from a fixed domain Ω. We also give a corrector result.
Citation: José Carmona, Pedro J. Martínez-Aparicio. Homogenization of singular quasilinear elliptic problems with natural growth in a domain with many small holes. Discrete & Continuous Dynamical Systems - A, 2017, 37 (1) : 15-31. doi: 10.3934/dcds.2017002
References:
[1]

D. ArcoyaJ. CarmonaT. LeonoriP. J. Martínez-AparicioL. Orsina and F. Petitta, Existence and nonexistence of solutions for singular quadratic quasilinear equations, J. Differential Equations, 246 (2009), 4006-4042. doi: 10.1016/j.jde.2009.01.016. Google Scholar

[2]

D. ArcoyaJ. Carmona and P. J. Martínez-Aparicio, Bifurcation for Quasilinear Elliptic Singular BVP, Comm. Partial Differential Equations, 36 (2011), 670-692. doi: 10.1080/03605302.2010.501835. Google Scholar

[3]

D. Arcoya, J. Carmona and P. J. Martínez-Aparicio, Comparison principle for elliptic equations in divergence with singular lower order terms having natural growth Commun. Contemp. Math. to appear. doi: 10.1142/S0219199716500139. Google Scholar

[4]

D. Arcoya and P. J. Martínez-Aparicio, Quasilinear equations with natural growth, Rev. Mat. Iberoam., 24 (2008), 597-616. doi: 10.4171/RMI/548. Google Scholar

[5]

D. Arcoya and S. Segura de León, Uniqueness of solutions for some elliptic equations with a quadratic gradient term, ESAIM Control Optim. Calc. Var., 16 (2010), 327-336. doi: 10.1051/cocv:2008072. Google Scholar

[6]

L. Boccardo, Dirichlet problems with singular and quadratic gradient lower order terms, ESAIM Control Optim. Calc. Var., 14 (2008), 411-426. doi: 10.1051/cocv:2008031. Google Scholar

[7]

L. Boccardo and J. Casado-Díaz, Some properties of solutions of some semilinear elliptic singular problems and applications to the G-convergence, Asymptot. Anal., 86 (2014), 1-15. Google Scholar

[8]

J. CarmonaP. J. Martínez-Aparicio and A. Suárez, Existence and non-existence of positive solutions for nonlinear elliptic singular equations with natural growth, Nonlinear Anal., 89 (2013), 157-169. doi: 10.1016/j.na.2013.05.015. Google Scholar

[9]

J. Casado-Díaz, Homogenization of general quasi-linear Dirichlet problems with quadratic growth in perforated domains, J. Math. Pures Appl., 76 (1997), 431-476. doi: 10.1016/S0021-7824(97)89958-8. Google Scholar

[10]

J. Casado-Díaz, Homogenization of a quasi-linear problem with quadratic growth in perforated domains: An example, Ann. Inst. H. Poincaré Anal. non linéaire, 14 (1997), 669-686. doi: 10.1016/S0294-1449(97)80129-1. Google Scholar

[11]

D. Cioranescu and F. Murat, Un terme étrange venu d'ailleurs, Ⅰ et Ⅱ', In Nonlinear partial differential equations and their applications, Collège de France Seminar, Vol. Ⅱ and Vol. Ⅲ, ed. by H. Brezis and J. -L. Lions. Research Notes in Math. 60 and 70, Pitman, London, (1982), 98-138 and 154-178. English translation: D. Cioranescu and F. Murat, A strange term coming from nowhere. In Topics in mathematical modeling of composite materials, ed. by A. Cherkaev and R. V. Kohn. Progress in Nonlinear Differential Equations and their Applications 31, Birkhäuser, Boston, (1997), 44-93. Google Scholar

[12]

G. Dal Maso and A. Garroni, New results of the asymptotic behaviour of Dirichlet problems in perforated domains, Math. Models Methods Appl. Sci., 4 (1994), 373-407. doi: 10.1142/S0218202594000224. Google Scholar

[13]

G. Dal Maso and F. Murat, Asymptotic behavior and correctors for Dirichlet problems in perforated domains with homogeneous monotone operators, Ann. Scuola Norm. Sup. Pisa Cl. Sci., 24 (1997), 239-290. Google Scholar

[14]

G. Dal Maso and F. Murat, Asymptotic behavior and correctors for linear Dirichlet problems with simultaneously varying operators and domains, Ann. Inst. H. Poincaré Anal. non linéaire, 21 (2004), 445-486. doi: 10.1016/j.anihpc.2003.05.001. Google Scholar

[15]

P. Donato and D. Giachetti, Homogenization of some nonlinear elliptic problems, Int. J. Pure Appl. Math., 73 (2011), 349-378. Google Scholar

[16]

D. Giachetti, P. J. Martínez-Aparicio and F. Murat, A semilinear elliptic equation with a mild singularity at u=0: Existence and homogenization J. Math. Pures Appl. to appear. doi: 10.1016/j.matpur.2016.04.007. Google Scholar

[17]

D. Giachetti, P. J. Martínez-Aparicio and F. Murat, Definition, existence, stability and uniqueness of the solution to a semi-linear elliptic problem with a strong singularity at u = 0, preprint.Google Scholar

[18]

D. Giachetti, P. J. Martínez-Aparicio and F. Murat, Homogenization of a Dirichlet semi-linear elliptic problem with a strong singularity at u = 0 in a domain with many small holes, preprint.Google Scholar

[19]

D. Giachetti and F. Murat, Elliptic problems with lower order terms having singular behaviour, Boll. Unione Mat. Ital., 2 (2009), 349-370. Google Scholar

[20]

J. Leray and J. L. Lions, Quelques résultats de Višik sur les problémes elliptiques non linéaires par les méthodes de Minty-Browder, Bull. Soc. Math. France, 93 (1965), 97-107. Google Scholar

[21]

V. A. Marčenko and E. Ya. Khruslov, Kraevye Zadachi v Oblastyakh s Melkozernistoi Granitsei, (Russian) Boundary value problems in domains with a fine-grained boundary, Izdat. "Naukova Dumka", Kiev, 1974. Google Scholar

[22]

G. Stampacchia, Èquations elliptiques du second ordre à coefficients discontinus, in Séminaire de Mathématiques Supérieures, No. 16 (Été, 1965) Les Presses de l'Université de Montréal, Montreal, Que. , 1966. Google Scholar

show all references

References:
[1]

D. ArcoyaJ. CarmonaT. LeonoriP. J. Martínez-AparicioL. Orsina and F. Petitta, Existence and nonexistence of solutions for singular quadratic quasilinear equations, J. Differential Equations, 246 (2009), 4006-4042. doi: 10.1016/j.jde.2009.01.016. Google Scholar

[2]

D. ArcoyaJ. Carmona and P. J. Martínez-Aparicio, Bifurcation for Quasilinear Elliptic Singular BVP, Comm. Partial Differential Equations, 36 (2011), 670-692. doi: 10.1080/03605302.2010.501835. Google Scholar

[3]

D. Arcoya, J. Carmona and P. J. Martínez-Aparicio, Comparison principle for elliptic equations in divergence with singular lower order terms having natural growth Commun. Contemp. Math. to appear. doi: 10.1142/S0219199716500139. Google Scholar

[4]

D. Arcoya and P. J. Martínez-Aparicio, Quasilinear equations with natural growth, Rev. Mat. Iberoam., 24 (2008), 597-616. doi: 10.4171/RMI/548. Google Scholar

[5]

D. Arcoya and S. Segura de León, Uniqueness of solutions for some elliptic equations with a quadratic gradient term, ESAIM Control Optim. Calc. Var., 16 (2010), 327-336. doi: 10.1051/cocv:2008072. Google Scholar

[6]

L. Boccardo, Dirichlet problems with singular and quadratic gradient lower order terms, ESAIM Control Optim. Calc. Var., 14 (2008), 411-426. doi: 10.1051/cocv:2008031. Google Scholar

[7]

L. Boccardo and J. Casado-Díaz, Some properties of solutions of some semilinear elliptic singular problems and applications to the G-convergence, Asymptot. Anal., 86 (2014), 1-15. Google Scholar

[8]

J. CarmonaP. J. Martínez-Aparicio and A. Suárez, Existence and non-existence of positive solutions for nonlinear elliptic singular equations with natural growth, Nonlinear Anal., 89 (2013), 157-169. doi: 10.1016/j.na.2013.05.015. Google Scholar

[9]

J. Casado-Díaz, Homogenization of general quasi-linear Dirichlet problems with quadratic growth in perforated domains, J. Math. Pures Appl., 76 (1997), 431-476. doi: 10.1016/S0021-7824(97)89958-8. Google Scholar

[10]

J. Casado-Díaz, Homogenization of a quasi-linear problem with quadratic growth in perforated domains: An example, Ann. Inst. H. Poincaré Anal. non linéaire, 14 (1997), 669-686. doi: 10.1016/S0294-1449(97)80129-1. Google Scholar

[11]

D. Cioranescu and F. Murat, Un terme étrange venu d'ailleurs, Ⅰ et Ⅱ', In Nonlinear partial differential equations and their applications, Collège de France Seminar, Vol. Ⅱ and Vol. Ⅲ, ed. by H. Brezis and J. -L. Lions. Research Notes in Math. 60 and 70, Pitman, London, (1982), 98-138 and 154-178. English translation: D. Cioranescu and F. Murat, A strange term coming from nowhere. In Topics in mathematical modeling of composite materials, ed. by A. Cherkaev and R. V. Kohn. Progress in Nonlinear Differential Equations and their Applications 31, Birkhäuser, Boston, (1997), 44-93. Google Scholar

[12]

G. Dal Maso and A. Garroni, New results of the asymptotic behaviour of Dirichlet problems in perforated domains, Math. Models Methods Appl. Sci., 4 (1994), 373-407. doi: 10.1142/S0218202594000224. Google Scholar

[13]

G. Dal Maso and F. Murat, Asymptotic behavior and correctors for Dirichlet problems in perforated domains with homogeneous monotone operators, Ann. Scuola Norm. Sup. Pisa Cl. Sci., 24 (1997), 239-290. Google Scholar

[14]

G. Dal Maso and F. Murat, Asymptotic behavior and correctors for linear Dirichlet problems with simultaneously varying operators and domains, Ann. Inst. H. Poincaré Anal. non linéaire, 21 (2004), 445-486. doi: 10.1016/j.anihpc.2003.05.001. Google Scholar

[15]

P. Donato and D. Giachetti, Homogenization of some nonlinear elliptic problems, Int. J. Pure Appl. Math., 73 (2011), 349-378. Google Scholar

[16]

D. Giachetti, P. J. Martínez-Aparicio and F. Murat, A semilinear elliptic equation with a mild singularity at u=0: Existence and homogenization J. Math. Pures Appl. to appear. doi: 10.1016/j.matpur.2016.04.007. Google Scholar

[17]

D. Giachetti, P. J. Martínez-Aparicio and F. Murat, Definition, existence, stability and uniqueness of the solution to a semi-linear elliptic problem with a strong singularity at u = 0, preprint.Google Scholar

[18]

D. Giachetti, P. J. Martínez-Aparicio and F. Murat, Homogenization of a Dirichlet semi-linear elliptic problem with a strong singularity at u = 0 in a domain with many small holes, preprint.Google Scholar

[19]

D. Giachetti and F. Murat, Elliptic problems with lower order terms having singular behaviour, Boll. Unione Mat. Ital., 2 (2009), 349-370. Google Scholar

[20]

J. Leray and J. L. Lions, Quelques résultats de Višik sur les problémes elliptiques non linéaires par les méthodes de Minty-Browder, Bull. Soc. Math. France, 93 (1965), 97-107. Google Scholar

[21]

V. A. Marčenko and E. Ya. Khruslov, Kraevye Zadachi v Oblastyakh s Melkozernistoi Granitsei, (Russian) Boundary value problems in domains with a fine-grained boundary, Izdat. "Naukova Dumka", Kiev, 1974. Google Scholar

[22]

G. Stampacchia, Èquations elliptiques du second ordre à coefficients discontinus, in Séminaire de Mathématiques Supérieures, No. 16 (Été, 1965) Les Presses de l'Université de Montréal, Montreal, Que. , 1966. Google Scholar

[1]

Zhijun Zhang. Boundary blow-up for elliptic problems involving exponential nonlinearities with nonlinear gradient terms and singular weights. Communications on Pure & Applied Analysis, 2007, 6 (2) : 521-529. doi: 10.3934/cpaa.2007.6.521

[2]

Boumediene Abdellaoui, Daniela Giachetti, Ireneo Peral, Magdalena Walias. Elliptic problems with nonlinear terms depending on the gradient and singular on the boundary: Interaction with a Hardy-Leray potential. Discrete & Continuous Dynamical Systems - A, 2014, 34 (5) : 1747-1774. doi: 10.3934/dcds.2014.34.1747

[3]

Zhaoli Liu, Jiabao Su. Solutions of some nonlinear elliptic problems with perturbation terms of arbitrary growth. Discrete & Continuous Dynamical Systems - A, 2004, 10 (3) : 617-634. doi: 10.3934/dcds.2004.10.617

[4]

Shuangjie Peng. Remarks on singular critical growth elliptic equations. Discrete & Continuous Dynamical Systems - A, 2006, 14 (4) : 707-719. doi: 10.3934/dcds.2006.14.707

[5]

Daniela Giachetti, Francesco Petitta, Sergio Segura de León. Elliptic equations having a singular quadratic gradient term and a changing sign datum. Communications on Pure & Applied Analysis, 2012, 11 (5) : 1875-1895. doi: 10.3934/cpaa.2012.11.1875

[6]

Olivier Guibé, Anna Mercaldo. Uniqueness results for noncoercive nonlinear elliptic equations with two lower order terms. Communications on Pure & Applied Analysis, 2008, 7 (1) : 163-192. doi: 10.3934/cpaa.2008.7.163

[7]

José M. Arrieta, Ariadne Nogueira, Marcone C. Pereira. Nonlinear elliptic equations with concentrating reaction terms at an oscillatory boundary. Discrete & Continuous Dynamical Systems - B, 2019, 24 (8) : 4217-4246. doi: 10.3934/dcdsb.2019079

[8]

Sami Aouaoui. On some local-nonlocal elliptic equation involving nonlinear terms with exponential growth. Communications on Pure & Applied Analysis, 2017, 16 (5) : 1767-1784. doi: 10.3934/cpaa.2017086

[9]

Shenzhou Zheng, Xueliang Zheng, Zhaosheng Feng. Optimal regularity for $A$-harmonic type equations under the natural growth. Discrete & Continuous Dynamical Systems - B, 2011, 16 (2) : 669-685. doi: 10.3934/dcdsb.2011.16.669

[10]

Maria Francesca Betta, Rosaria Di Nardo, Anna Mercaldo, Adamaria Perrotta. Gradient estimates and comparison principle for some nonlinear elliptic equations. Communications on Pure & Applied Analysis, 2015, 14 (3) : 897-922. doi: 10.3934/cpaa.2015.14.897

[11]

Yunfeng Jia, Yi Li, Jianhua Wu, Hong-Kun Xu. Cauchy problem of semilinear inhomogeneous elliptic equations of Matukuma-type with multiple growth terms. Discrete & Continuous Dynamical Systems - A, 2019, 0 (0) : 1-23. doi: 10.3934/dcds.2019227

[12]

Y. Efendiev, B. Popov. On homogenization of nonlinear hyperbolic equations. Communications on Pure & Applied Analysis, 2005, 4 (2) : 295-309. doi: 10.3934/cpaa.2005.4.295

[13]

Massimiliano Berti, M. Matzeu, Enrico Valdinoci. On periodic elliptic equations with gradient dependence. Communications on Pure & Applied Analysis, 2008, 7 (3) : 601-615. doi: 10.3934/cpaa.2008.7.601

[14]

Evgeny Galakhov, Olga Salieva. Blow-up for nonlinear inequalities with gradient terms and singularities on unbounded sets. Conference Publications, 2015, 2015 (special) : 489-494. doi: 10.3934/proc.2015.0489

[15]

Gregory A. Chechkin, Vladimir V. Chepyzhov, Leonid S. Pankratov. Homogenization of trajectory attractors of Ginzburg-Landau equations with randomly oscillating terms. Discrete & Continuous Dynamical Systems - B, 2018, 23 (3) : 1133-1154. doi: 10.3934/dcdsb.2018145

[16]

Italo Capuzzo Dolcetta, Antonio Vitolo. Glaeser's type gradient estimates for non-negative solutions of fully nonlinear elliptic equations. Discrete & Continuous Dynamical Systems - A, 2010, 28 (2) : 539-557. doi: 10.3934/dcds.2010.28.539

[17]

Gisella Croce. An elliptic problem with degenerate coercivity and a singular quadratic gradient lower order term. Discrete & Continuous Dynamical Systems - S, 2012, 5 (3) : 507-530. doi: 10.3934/dcdss.2012.5.507

[18]

Vicenţiu D. Rădulescu. Noncoercive elliptic equations with subcritical growth. Discrete & Continuous Dynamical Systems - S, 2012, 5 (4) : 857-864. doi: 10.3934/dcdss.2012.5.857

[19]

Claudianor O. Alves, J. V. Gonçalves, Olimpio Hiroshi Miyagaki. Remarks on multiplicity of positive solutions of nonlinear elliptic equations in $IR^N$ with critical growth. Conference Publications, 1998, 1998 (Special) : 51-57. doi: 10.3934/proc.1998.1998.51

[20]

Hirotoshi Kuroda, Noriaki Yamazaki. Approximating problems of vectorial singular diffusion equations with inhomogeneous terms and numerical simulations. Conference Publications, 2009, 2009 (Special) : 486-495. doi: 10.3934/proc.2009.2009.486

2018 Impact Factor: 1.143

Metrics

  • PDF downloads (13)
  • HTML views (13)
  • Cited by (0)

Other articles
by authors

[Back to Top]